LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Minocycline and dizziness

 - UBBFriend: Email this page to someone!    
Author Topic: Minocycline and dizziness
Bobidor
LymeNet Contributor
Member # 14453

Icon 1 posted      Profile for Bobidor     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been on mino for 6 days (100mg twice a day), and I am increasingly dizzy. I bump into walls, drop things, lose my balance.

Does anyone know if it's a common side-effect and if so, will it subside with time?

I'm also taking Biaxin 500mg and Rifampin 600mg. Will be pulsing tinidazole 500mg soon (1 week/month).

Thanks,

Julie

Posts: 209 | From Montreal, QC, CAN | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
ping
Frequent Contributor (1K+ posts)
Member # 6974

Icon 1 posted      Profile for ping     Send New Private Message       Edit/Delete Post   Reply With Quote 
Bobidor - Oh yes, dizziness is very much associated with minocycline. [dizzy] Do you have a co-infection? (Noticed the Rifampin.)

ping
"We are more than containers for Lyme"

--------------------
ping
"We are more than containers for Lyme"

Posts: 1302 | From Back in TX again | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Bobidor
LymeNet Contributor
Member # 14453

Icon 1 posted      Profile for Bobidor     Send New Private Message       Edit/Delete Post   Reply With Quote 
I also have bart and possibly babs.

Biaxin + minocycline + rifampin + tinidazole should cover both borrelia and bartonella.

Do you know if the dizziness will subside eventually?

Posts: 209 | From Montreal, QC, CAN | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-

Please see all the links at this other current thread as the same things that can help with tinnitus from mino may also help with the vertigo from mino. Biaxin, too, can contribute to various shades of vertigo.

For some, the dizziness subsides, but not for others.

I can't even take it anymore. Some do very well but many have to switch. First, see B-6 and NAC may be able to help you manage.


Liver support is essential to also help protect the ears. You simply cannot do mino, zith or biaxin without the very best liver support to help your ears, too.

If, with all the protection, vestibular symptoms continue, then it may be best to change to a medicine that does not have ototoxic properties.


All that is explained here:

-------


http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/80458


Topic: Buzzing ears (regarding Mino)


-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
VB
LymeNet Contributor
Member # 16824

Icon 1 posted      Profile for VB     Send New Private Message       Edit/Delete Post   Reply With Quote 
It took me about a month or so before the dizziness on mino subsided.

I had to take it with food for the first month even though you're not supposed to.

Now I have no problems from it.

Posts: 453 | From TX | Registered: Aug 2008  |  IP: Logged | Report this post to a Moderator
hezzer926
LymeNet Contributor
Member # 17902

Icon 1 posted      Profile for hezzer926     Send New Private Message       Edit/Delete Post   Reply With Quote 
i have had it for almost 2 weeks and my dr said it would go away in a few days.. i cant function on it and am stopping it.. it also make me have some nausea and im taking it with food
Posts: 245 | From East Brunswick, NJ | Registered: Oct 2008  |  IP: Logged | Report this post to a Moderator
Bobidor
LymeNet Contributor
Member # 14453

Icon 1 posted      Profile for Bobidor     Send New Private Message       Edit/Delete Post   Reply With Quote 
VB: Mino without food? Isn't that hard on the stomach? I was told it was like doxy: it has to be taken with food, but no dairy products.

I'm glad to hear the dizziness should go away.

My LLMD just wrote me an email to suggest to take only 100mg/day for now, and double that dosage when I feel ready.

Posts: 209 | From Montreal, QC, CAN | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
METALLlC BLUE
Frequent Contributor (1K+ posts)
Member # 6628

Icon 1 posted      Profile for METALLlC BLUE     Send New Private Message       Edit/Delete Post   Reply With Quote 
My girlfriend had very strong dizziness and nausea from the Mino but she backed off and went up slower the second time. It took her about three weeks to get to full dose and she didn't get dizzy.

--------------------
I am not a physician, so do your own research to confirm any ideas given and then speak with a health care provider you trust.

E-mail: [email protected]

Posts: 4157 | From Western Massachusetts | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
blinkie
Frequent Contributor (1K+ posts)
Member # 14470

Icon 1 posted      Profile for blinkie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes. Mine went away in two weeks. Hubby too. You can back off it and ramp up slowly, that will also help.

Hang in there, it will go away.

Posts: 1104 | From N.California | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
kylasrain
Member
Member # 12031

Icon 1 posted      Profile for kylasrain   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was on the exact combination and eventually had to stop the mino. I missed a week or work and thought I was going to die. The dizziness was unbearable. Some people can tolerate it, others cannot. It wasn't worth it to me!

--------------------
http://kylahikeson.blogspot.com

Posts: 97 | From CA | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
merrygirl
Frequent Contributor (1K+ posts)
Member # 12041

Icon 1 posted      Profile for merrygirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
meclizine will help with the dizziness. Look for it at the pharmacy OTC
Posts: 3905 | From USA | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.